Alert archive / New Mexico / Wind Advisories in 2023
Wind Advisory 53, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Oct 6, 2023, 2:03 PM MDT for 5 counties in New Mexico. It took effect at Oct 6, 2023, 7:00 PM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 6, 2023, 2:03 PM MDT (20:03 UTC)
- In effect from
- Oct 6, 2023, 7:00 PM MDT
- Expired
- Oct 7, 2023, 3:00 AM MDT
- In force
- 8 hr
- Issued by
- NWS Albuquerque, NM
Counties Bernalillo County, NM, Cibola County, NM, Sandoval County, NM, Torrance County, NM, Valencia County, NM
The radar
The Albuquerque radar (KABX), 17 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.1 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2199 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
654 WWUS75 KABQ 062003 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 203 PM MDT Fri Oct 6 2023 NMZ219-070500- /O.NEW.KABQ.WI.Y.0053.231007T0100Z-231007T0900Z/ Middle Rio Grande Valley/Albuquerque Metro Area- 203 PM MDT Fri Oct 6 2023 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 3 AM MDT SATURDAY... * WHAT...East winds 25 to 40 mph with gusts up to 50 mph expected. * WHERE...Middle Rio Grande Valley including the Albuquerque Metro Area. * WHEN...From 7 PM this evening to 3 AM MDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. * ADDITIONAL DETAILS...The strongest winds will occur below canyons on the east side of the Albuquerque Metro Area. Localized blowing dust is possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Guyer
2 follow-up statements
399 WWUS75 KABQ 070155 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 755 PM MDT Fri Oct 6 2023 NMZ219-070900- /O.CON.KABQ.WI.Y.0053.000000T0000Z-231007T0900Z/ Middle Rio Grande Valley/Albuquerque Metro Area- 755 PM MDT Fri Oct 6 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM MDT SATURDAY... * WHAT...East winds 25 to 40 mph with gusts up to 50 mph expected. * WHERE...Middle Rio Grande Valley including the Albuquerque Metro Area. * WHEN...Until 3 AM MDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. * ADDITIONAL DETAILS...The strongest winds will occur below canyons on the east side of the Albuquerque Metro Area. Localized blowing dust is possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
708 WWUS75 KABQ 070847 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 247 AM MDT Sat Oct 7 2023 NMZ219-071000- /O.EXP.KABQ.WI.Y.0053.000000T0000Z-231007T0900Z/ Middle Rio Grande Valley/Albuquerque Metro Area- 247 AM MDT Sat Oct 7 2023 ...WIND ADVISORY WILL EXPIRE AT 3 AM MDT EARLY THIS MORNING... Winds have decreased significantly, therefore the Wind Advisory will be allowed to expire. $$ Shoemake
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Oct 6, 11:51 AM MDT, 2 hours 12 minutes earlier.
Area forecast discussion, Oct 6, 11:51 AM MDT, 2 hours 12 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1151 AM MDT Fri Oct 6 2023 ...New AVIATION... .SYNOPSIS... Issued at 330 AM MDT Fri Oct 6 2023 Breezy to locally windy northeast winds will move in across northeast New Mexico later this morning behind a backdoor cold front. The backdoor front will move through the gaps of the central mountain chain early Friday night, resulting in an east canyon wind with gusts of up to 45 mph across the Santa Fe and Albuquerque metros. A cool Saturday is expected in its wake, with slightly below normal temperatures across eastern NM. Some moisture could sneak into southwestern areas Sunday and Monday, resulting in a spot shower or storm. Temperatures early next week warm up a little above normal ahead of a midweek system. The system moves just north of the state Wednesday with stronger westerly winds areawide, followed by much cooler weather late next week behind the backdoor and Pacific cold fronts. Showers and low clouds could be possible behind the backdoor front across far northeast NM Thursday. && .SHORT TERM... (Today through Saturday) Issued at 330 AM MDT Fri Oct 6 2023 A broad high pressure system over the western US will keep the weather dry through the short term forecast. High temperatures will trend cooler over eastern areas today as a gusty backdoor cold front dives southwestward into the state. Peak gusts may reach up to 40 mph on the northeast plains as the front goes through around mid day. The front will then push through gaps in the central mountain chain this evening with east canyon wind gusts from 30-45 mph from Santa Fe southward through the middle Rio Grande Valley, and gusts up to 30 mph in Carrizozo. Models depict the pressure gradient relaxing and gap wind speeds weakening significantly during the late night hours, with a fairly light east or northeast breeze below canyons by sunrise Saturday. The front is forecast to reach all of the way to the AZ border tonight causing high temperatures to fall a few to around 7 degrees across the forecast area on Saturday compared to today, except for a few to several degrees of warming across the northeast plains and far northeast highlands. && .LONG TERM... (Saturday night through Thursday) Issued at 330 AM MDT Fri Oct 6 2023 A little midlevel Pacific moisture, in association with baggy trough embedded in weak upper level ridging, will across AZ and NM Sunday and Monday. This could result in an isolated afternoon spot shower or storm across the high terrain of southwest Catron County, along with some building fair weather cumulus over the central mountain chain. Highs Sunday and Monday will warm up to around 3 to 6 degrees above average areawide. Upper level flow becomes more zonal and increases a touch to 20 to 30 kts on Tuesday ahead of an upper level trough over the Pacific NW. Temperatures across the eastern plains increase a few degrees due to downsloping westerly flow. West winds also increase a little, with winds of 15 to 20 kts across the high terrain. Mid to high level clouds will result in slightly warmer lows across western and northern NM Tuesday night. Deterministic and ensemble solutions agree that the longwave upper level trough digs southeast over the northern and central Rockies late Wednesday. This will put northern NM underneath the base of the trough and polar jet stream with 500 mb winds of 50 to 60 kts. These westerly upper level winds could result in some mountain wave activity across the Sangre De Cristo mountains Wednesday morning. This will be followed by a breezy to windy afternoon with winds of 15 to 25 kts gusting to 35 kts across most of the region, thanks to daytime mixing. As is typical in this setup, the strongest winds will be along the east slopes of the central mountain chain and adjacent highlands. Winds could increase in later packages. Isolated showers could be possible near the NM/CO border. The longwave trough moves into the Great Plains Thursday with the associated Pacific and backdoor polar fronts moving through the region. Northwest to north winds will be breezy to locally windy ushering in cooler temperatures 5 to 10 degrees below average. Additionally, an extremely dry airmass of PWATS below 0.20 inches will move across areas along and west of the central mountain chain behind the Pacific front. A trailing shortwave on the backside of the longwave trough could clip northeast NM and produce some showers and low clouds. Thursday night will probably be the coldest night of the season so far, as upper level ridging builds allowing for efficient radiational cooling. Widespread 30s could be possible across most of the northern and parts of central NM, with 20s in some northern and western valley locations. Anand && .AVIATION... (18Z TAFS) Issued at 1144 AM MDT Fri Oct 6 2023 A backdoor cold front racing southwest across eastern NM will produce north/northeast wind gusts of 30 to 40 kt from KCAO to KTCC, KCVN, KSXU, and KCQC thru 00Z. This front will surge west across the central mt chain into the RGV with moderate gap winds btwn 01Z and 08Z. Gusts of 30 to 40 kt are likely below canyons from KSAF south to KABQ and Carrizozo. An Airport Weather Warning will be issued later today for KABQ. Winds will taper off quickly aft 09Z as the pressure gradient relaxes with even some drainage winds in the RGV by sunrise Saturday. Low cigs may develop along the east slopes of the central mt chain overnight in the wake of the cold front. The greatest potential for MVFR cigs will be from KLVS to KCQC and K4CR but confidence is moderate at this time. && .FIRE WEATHER... Issued at 330 AM MDT Fri Oct 6 2023 A broad ridge of high pressure will gradually track eastward across the western US today through Tuesday with light winds, except for a gusty and somewhat moist backdoor front that pushes through the fire weather forecast area today and tonight. Enough subtropical moisture may seep northward underneath the ridge for a slight chance of drier variety thunderstorms over the west central highlands Sunday and Monday. During the middle of the coming week, west and southwest winds will become breezy to windy as an upper level trough passes just north of NM. Humidities look to remain above 15 percent during this gusty period. In the wake of the upper trough, central, western and northern areas may have their first freeze of the season in spots Thursday morning and Friday morning. && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 79 47 78 42 / 0 0 0 0 Dulce........................... 75 33 71 34 / 0 5 0 0 Cuba............................ 72 40 68 41 / 0 0 0 0 Gallup.......................... 80 40 77 34 / 0 0 0 5 El Morro........................ 75 41 71 39 / 0 0 5 5 Grants.......................... 76 38 73 35 / 0 0 5 5 Quemado......................... 77 44 73 40 / 0 0 5 5 Magdalena....................... 74 44 70 44 / 0 5 0 0 Datil........................... 73 42 69 42 / 0 0 0 0 Reserve......................... 79 40 74 40 / 0 0 5 0 Glenwood........................ 82 52 77 50 / 0 0 0 0 Chama........................... 68 34 66 35 / 0 0 0 0 Los Alamos...................... 70 43 67 49 / 0 0 0 0 Pecos........................... 70 41 67 45 / 0 0 0 0 Cerro/Questa.................... 68 28 67 29 / 0 0 0 0 Red River....................... 64 30 63 31 / 0 0 0 0 Angel Fire...................... 62 22 63 21 / 0 0 0 0 Taos............................ 71 35 68 35 / 0 0 0 0 Mora............................ 64 34 66 39 / 5 5 0 0 Espanola........................ 78 42 73 43 / 0 0 0 0 Santa Fe........................ 74 45 68 47 / 0 0 0 0 Santa Fe Airport................ 76 42 70 44 / 0 0 0 0 Albuquerque Foothills........... 75 48 70 51 / 5 5 0 0 Albuquerque Heights............. 77 47 72 48 / 0 0 0 0 Albuquerque Valley.............. 79 46 75 47 / 0 0 0 0 Albuquerque West Mesa........... 78 48 73 50 / 0 0 0 0 Belen........................... 80 45 76 44 / 0 0 0 0 Bernalillo...................... 78 45 74 47 / 0 0 0 0 Bosque Farms.................... 78 43 74 45 / 0 0 0 0 Corrales........................ 78 46 73 48 / 0 0 0 0 Los Lunas....................... 78 45 75 45 / 0 0 0 0 Placitas........................ 76 46 72 49 / 0 5 0 0 Rio Rancho...................... 76 47 72 49 / 0 0 0 0 Socorro......................... 81 48 77 48 / 0 5 0 0 Sandia Park/Cedar Crest......... 71 42 67 46 / 5 5 0 0 Tijeras......................... 73 42 69 46 / 5 5 0 0 Edgewood........................ 72 38 69 40 / 0 0 0 0 Moriarty/Estancia............... 76 35 72 36 / 0 0 0 0 Clines Corners.................. 72 37 68 41 / 0 0 0 0 Mountainair..................... 75 39 69 42 / 5 5 0 0 Gran Quivira.................... 75 40 70 42 / 5 5 0 0 Carrizozo....................... 76 48 70 47 / 5 0 0 0 Ruidoso......................... 70 41 64 43 / 5 0 0 0 Capulin......................... 58 35 68 40 / 0 0 0 0 Raton........................... 64 36 70 39 / 0 0 0 0 Springer........................ 68 37 74 40 / 0 0 0 0 Las Vegas....................... 66 37 69 41 / 5 5 0 0 Clayton......................... 65 40 70 47 / 0 0 0 0 Roy............................. 68 39 69 43 / 0 0 0 0 Conchas......................... 75 44 74 45 / 5 0 0 0 Santa Rosa...................... 75 43 73 46 / 5 5 0 0 Tucumcari....................... 74 43 72 47 / 5 0 0 0 Clovis.......................... 76 42 70 47 / 5 5 0 0 Portales........................ 77 43 72 48 / 5 5 0 0 Fort Sumner..................... 76 44 71 47 / 5 5 0 0 Roswell......................... 82 51 75 50 / 0 5 0 0 Picacho......................... 76 45 71 46 / 0 5 0 0 Elk............................. 72 42 67 43 / 0 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...44 LONG TERM....71 AVIATION...42
Nearby
Wind Advisories in New Mexico, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.